MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS
Model Number 24716
Medical Device Problem Codes Inflation Problem (1310); Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/28/2018
Type of Reportable Event Malfunction
Event or Problem Description
Reportable based on device analysis completed on 03-oct-2018.It was reported that balloon deformation and slow inflation occurred.The target lesion was located in the superficial femoral artery.A 4.0x220x150 (4f) sterling balloon catheter was advanced for dilatation.However, during inflation there was a tiny portion of the balloon that did not inflate.It looks like there was a ring around the balloon that would not let it inflate.The device was removed from the patients body.The device was inflated once again to see the defect.The procedure with this device.No patient complications were reported and the patient status was fine.However, device analysis revealed a pinhole device evaluated by manufacturer: the returned analysis revealed the tip, balloon, markerbands, and inner/outer shaft were microscopically and visually inspected.Inspection revealed witness marks in the balloon material located 8.2 cm from the tip, with balloon damage (pinch in material) located 7 cm and 21 cm from the tip, tip damage, and a pinhole in the balloon material located 12 mm distal from the proximal markerband.Inspection of the remainder of the device, apart from the observed damage, revealed no other damage or irregularities.

Brand Name
STERLING
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8000638
Report Number2134265-2018-62253
Device Sequence Number11109162
Product Code LIT
UDI-Device Identifier08714729860310
UDI-Public08714729860310
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K141112
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/24/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/19/2019
Device Model Number24716
Device Catalogue Number24716
Device Lot Number0021901705
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/01/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/03/2018
Initial Report FDA Received Date10/24/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1